Skip to main content
Log in

A robust numerical algorithm for solving singular boundary value problems in one space dimension by B-spline method

  • Published:
SeMA Journal Aims and scope Submit manuscript

Abstract

This paper is concerned with the application of B-spline method to the numerical solution of singular time dependent problems. Error analysis is presented. The boundary value problems are reduced to a system of algebraic equations and Q–R method is used to establish numerical procedures. The method is thoroughly tested with the numerical results presented. The illustrative example confirm the validity of the method.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1
Fig. 2
Fig. 3

Similar content being viewed by others

References

  1. Agarwal, R., Chow, Y.: Finite difference methods for boundary value problems for differential equations with deviating arguments. Comput. Math. Appl. 12(11), 1143–1153 (1986)

    Article  MathSciNet  MATH  Google Scholar 

  2. Caglar, N., Caglar, H.: B-spline solution of singular boundary value problems. Appl. Math. Comput. 182, 1509–1513 (2016)

    MathSciNet  MATH  Google Scholar 

  3. Chawla, M., Katti, P.: Finite difference methods and their convergence for a class of singular two-point boundary value problems. Numerische Mathematik 39, 341–350 (1982)

    Article  MathSciNet  MATH  Google Scholar 

  4. de Boor, C.: A Practical Guide to Splines. Springer, New York (1978)

    Book  MATH  Google Scholar 

  5. Doedel, E., Reddien, G.: Finite difference methods for singular two-point boundary value problems. SIAM J. Numer. Anal. 21, 300–313 (1984)

    Article  MathSciNet  MATH  Google Scholar 

  6. El-Gamel, M., El-Shamy, N.: B-spline and singular higher-order boundary value problems. SeMA J. 73, 287–307 (2016)

    Article  MathSciNet  MATH  Google Scholar 

  7. El-Gamel, M., El-Shenawy, A.: The solution of a time-dependent problem by the B-spline method. J. Comput. Appl. Math. 267, 254–265 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  8. El-Gamel, M., El-bashbashy, W., El-Shenawy, A.: Numerical solutions for the time-dependent emden-fowler-type equations by B-spline method. Appl. Math. 5, 293–300 (2014)

    Article  MATH  Google Scholar 

  9. El-Gamel, M., Sameeh, M.: Numerical solution of singular two-point boundary value problems by the collocation method with the Chebyshev bases. SeMA J. (2016). doi:10.1007/s40324-016-0107-8

    MATH  Google Scholar 

  10. El-gebeily, M., Attili, B.: An iterative shooting method for a certain class of singular two-point boundary-value problems. Comput. Math. Appl. 45, 69–76 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  11. Eriksson, K., Thome, V.: Galerkin methods for singular boundary value problems in one space dimension. Math. Comput. 42, 345–367 (1984)

    Article  MathSciNet  MATH  Google Scholar 

  12. Geng, F.: Solving singular second order three-point boundary value problems using reproducing kernel Hilbert space method. Appl. Math. Comput. 215, 2095–2102 (2009)

    MathSciNet  MATH  Google Scholar 

  13. Goh, J., Abd-Majid, A.: Numerical method using Cubic B-spline for the heat and wave equations. Comput. Math. Appl. 62, 4492–4498 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  14. Guoqiang, H., Jiong, W., Hayamic, K., Yueshengd, X.: Correction method and extrapolation method for singular two-point boundary-value problems. J. Comput. Appl. Math. 126, 145–157 (2000)

    Article  MathSciNet  Google Scholar 

  15. Gustafsson, B.: A numerical method for solving singular boundary value problems. Numer. Math. 21, 328–344 (1973)

    Article  MathSciNet  MATH  Google Scholar 

  16. Jespersen, D.: Ritz-Galerkin methods for singular boundary value problems. SIAM J. Numer. Anal. 15, 813–834 (1978)

    Article  MathSciNet  MATH  Google Scholar 

  17. Krasnyk, M., Ginkel, M., Mangold, M., Kienle, A.: Numerical analysis of higher order singularities in chemical process models. Comput. Chem. Eng. 31, 1100–1110 (2007)

    Article  Google Scholar 

  18. Kumar, M.: A three point finite difference method for a class of singular two-point boundary value problems. J. Comput. Appl. Math. 145, 89 (2002)

    Article  MathSciNet  MATH  Google Scholar 

  19. Kumar, M., Singh, N.: Modified adomian decomposition method and computer implementation for solving singular boundary value problems arising in various physical problems. Comput. Chem. Eng. 34, 1750–1760 (2010)

    Article  Google Scholar 

  20. Lakestani, M., Dehghan, M.: Numerical solutions of the generalized Kuramoto-Sivashinsky equation using B-spline functions. Appl. Math. Model. 36, 605–617 (2012)

    Article  MathSciNet  MATH  Google Scholar 

  21. Misiery, A., Ortiz, L.: Numerical solution of regular and singular biharmonic problems with the Tau lines method. Commun. Appl. Numer. Methods 1, 281–285 (1985)

    Article  MATH  Google Scholar 

  22. Pandey, K., Verma, K.: Existence-uniqueness results for a class of singular boundary value problems arising in physiology. Nonlinear Anal. Real World Appl. 9, 40–52 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  23. Pandy, P., David Chandrakwmar, R.: A computation method for solving a class of singular boundary value problems arising in science and engineering. Egypt. J. Basic Appl. Sci. 3, 383–391 (2016)

    Article  Google Scholar 

  24. Qu, R., Agarwal, R.: A collocation method for solving a class of singular nonlinear two-point boundary value problems. J. Comput. Appl. Math. 83, 147–163 (1997)

    Article  MathSciNet  MATH  Google Scholar 

  25. Ramos, J.: Linearization techniques for singular initial-value problems of ordinary differential equations. Appl. Math. Comput. 161, 525–542 (2005)

    MathSciNet  MATH  Google Scholar 

  26. Rashidinia, J., Ghasemi, M.: B-spline collocation for solution of two-point boundary value problems. J. Comput. Appl. Math. 235, 2325–2342 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  27. Ravi Kanth, A., Aruna, K.: Solution of singular two-point boundary value problems using differential transformation method. Phys. Lett. A 372, 4671–4673 (2008)

    Article  MathSciNet  MATH  Google Scholar 

  28. Ravi Kanth, A., Aruna, K.: He’s variational iteration method for treating nonlinear singular boundary value problems. Comput. Math. Appl. 60, 821–829 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  29. Ravi Kanth, A., Reddy, Y.: A numerical method for singular two point boundary value problems via Chebyshev economizition. Appl. Math. Comput. 146, 691–700 (2003)

    MathSciNet  MATH  Google Scholar 

  30. Ravi Kanth, A., Reddy, Y.: Cubic spline for a class of singular two-point boundary value problems. Appl. Math. Comput. 170, 733–740 (2005)

    MathSciNet  MATH  Google Scholar 

  31. Subramanian, V., Haran, B., White, R.: Series solutions for boundary value problems using a symbolic successive substitution technique. Comput. Chem. Eng. 23, 287–296 (1999)

    Article  Google Scholar 

  32. Taliaferro, S.: A nonlinear singular boundary value problem. Nonlinear Anal. Theory Methods Appl. 3, 897–904 (1979)

    Article  MathSciNet  MATH  Google Scholar 

  33. Usmani, R., Warsi, S.: Quintic spline solutions of boundary value problems. Comput. Math. Appl. 6, 197–203 (1980)

    Article  MathSciNet  MATH  Google Scholar 

  34. William, F., Pennline, A.: Singular non-linear two-point boundary value problems: existence and uniqueness. Nonlinear Anal. 71, 1059–1072 (2009)

    Article  MathSciNet  MATH  Google Scholar 

  35. Yan, P., Zhang, M.: Higher order non-resonance for differential equations with singularities. Math. Methods Appl. Sci. 26, 1067–1074 (2003)

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Mohamed El-Gamel.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

El-Gamel, M., El-Shamy, N. & El-bashbashy, W. A robust numerical algorithm for solving singular boundary value problems in one space dimension by B-spline method. SeMA 75, 255–270 (2018). https://doi.org/10.1007/s40324-017-0132-2

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s40324-017-0132-2

Keywords

Mathematics Subject Classification

Navigation